MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP503G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a unilateral complete cleft lip repair surgery on (b)(6) 2024 and suture was used.At 14:05, the surgery was performed.During the operation, the doctor used suture, but the suture broke off from the end of the needle, making it unusable.Changed another one to complete the surgery.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Other information requested is unknown.Were there any patient consequences? h3 evaluation: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a winding former labeled as needle without suture.A clear analysis could not be performed as the photo becomes distorted when magnified.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ UD 18IN 5-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20131502
Report Number2210968-2024-09260
Device Sequence Number12600226
Product Code GAM
UDI-Device Identifier10705031053908
UDI-Public(01)10705031053908(17)280331(10)TDMJJD
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP503G
Device Lot NumberTDMJJD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale